Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 19, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 31, 2025, 10:37 PM MDT for Adams County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2025, 10:37 PM MDT (04:37 UTC)
- Expired
- Aug 1, 2025, 1:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, CO
The radar
The Denver radar (KFTG), 40 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 4.6 hours before the alert went out and 387 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 3333 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
405
WGUS55 KBOU 010437
FFWBOU
COC001-010730-
/O.NEW.KBOU.FF.W.0019.250801T0437Z-250801T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
1037 PM MDT Thu Jul 31 2025
The National Weather Service in Denver has issued a
* Flash Flood Warning for...
Southeastern Adams County in northeastern Colorado...
* Until 130 AM MDT.
* At 1037 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, gulches,
roads, and poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Leader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3990 10399 3983 10401 3981 10397 3976 10404
3978 10416 3984 10421 3986 10423 3989 10417
3990 10406
FLASH FLOOD...RADAR INDICATED
$$
Hiris1 follow-up statement
142
WGUS75 KBOU 010727
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
127 AM MDT Fri Aug 1 2025
COC001-010737-
/O.EXP.KBOU.FF.W.0019.000000T0000Z-250801T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams CO-
127 AM MDT Fri Aug 1 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 130 AM MDT EARLY THIS MORNING
FOR SOUTHEASTERN ADAMS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining closures.
&&
LAT...LON 3983 10401 3981 10397 3976 10404 3978 10416
3984 10421 3986 10423 3989 10417 3990 10406
3990 10399
$$
RJKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 8:26 PM MDT, 2 hours 11 minutes earlier. Its key messages:
- A couple severe storms possible on the plains into this evening.
- Areas of smoke, getting thicker and more near surface smoke expected Friday.
- Chance of thunderstorms gradually decreases into this weekend.
- Dry and hot early to mid portion of next week, with increasing fire danger Jackson and Grand Counties.
Area forecast discussion, Jul 31, 8:26 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 826 PM MDT Thu Jul 31 2025 .KEY MESSAGES... - A couple severe storms possible on the plains into this evening. - Areas of smoke, getting thicker and more near surface smoke expected Friday. - Chance of thunderstorms gradually decreases into this weekend. - Dry and hot early to mid portion of next week, with increasing fire danger Jackson and Grand Counties. && .DISCUSSION /Through Thursday/... Issued at 204 PM MDT Thu Jul 31 2025 Scattered thunderstorms have developed in the mountains as of early afternoon. The main question surrounds how these will evolve and/or survive eastward onto the plains. MLCAPE on the plains is up to 1000-1500 J/kg, and should increase a bit more with further daytime heating. CIN was still present on the plains, with a maximum over the northern I-25 Corridor. ACARS soundings still show a pretty healthy cap as well, but it is weakening with further heating. CAMs are still showing scattered quasi-linear type storms developing along the Front Range late this afternoon, but with the amount of CIN still present (and some smoke limiting daytime heating), there's a considerable amount of uncertainty whether these can get going along the northern I-25 Corridor. As a result, the most likely area for initiation in the lower elevations would be near the Wyoming border and Palmer Divide where CIN is weakest. At this point, this puts northern Weld County into the northern adjacent plains toward Sterling, Fort Morgan, and Akron as being the most susceptible to any severe storm development (both hail and damaging wind threat). Bulk shear is greater up there, although storms over the Palmer Divide could also produce strong winds. It's not impossible the metro area gets skipped over again with any significant storms, but can't rule that totally out either given some weak support by glancing upper level disturbance moving into Wyoming and northwest Colorado. For Friday, the airmass will start to dry with precipitable water values dropping back below normal. HRRR Smoke model shows considerable smoke arriving from the fires in Utah and northern Arizona, both thicker and higher concentration of near surface smoke. Thus, we expect air quality to degrade further tomorrow. Tomorrow will also start a prolonged drying and warming trend which will last through the middle of next week. That is supported by good ensemble agreement of strong ridging over Colorado transitioning to more west/southwest flow aloft into the middle of next week. This keeps a very dry airflow (Precipitable Water dropping to 50% or less of normal) out of the Desert Southwest and Great Basin, with little or no storm activity. This also supports a strong warming trend especially by Tuesday and Wednesday. Highs are likely to reach the mid to upper 90s across the I-25 Corridor and plains, and a low probability (20%) of reaching 100F. Fire danger concerns will also be increasing in this period, mainly for the mountains and high valleys west of the Front Range where strongest southwest flow is expected. && .AVIATION /00Z TAFS through 00Z Saturday/... Issued at 800 PM MDT Thu Jul 31 2025 Winds at DEN will shift from easterly this evening to drainage around 05Z. VFR conditions are expected tonight. After sunrise, smoke from fires over Arizona and Utah will begin impacting all terminals. Visibility will likely be around the 6SM range for most of tomorrow, with the biggest restriction to slant range visibility and arrival rates. During the afternoon, there will be weak showers and storms near the terminals but they have the potential to produce strong gusts up to 40 knots. Wind direction will be tough to forecast during the evening hours tomorrow but will eventually wind up at drainage shortly before midnight. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Barjenbruch AVIATION...Danielson
Hazardous weather outlook, Jul 31, 9:48 AM MDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 948 AM MDT Thu Jul 31 2025 COZ030>051-011600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 948 AM MDT Thu Jul 31 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will develop over the mountains early this afternoon and push east across the plains late this afternoon and evening. Some of the storms may become severe across the I-25 Corridor and plains, with the main risk along and north of a line from Denver to Akron. Wind gusts to 60 mph and large hail will be the main threats. The stronger storms will also produce very heavy rain, although the faster motion of storms today should limit the threat of flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Storm chances are expected to gradually decrease through this weekend, as a drier airmass spreads back across the region. Temperatures are expected to return to normal summer heat by this weekend, and then warm to above normal levels for the first half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. However, any reports of damaging winds, hail, or heavy rain will be appreciated.
In the hours before
Special weather statement, Jul 31, 7:47 PM MDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service Denver CO 747 PM MDT Thu Jul 31 2025 COZ045-010215- Central and East Adams and Arapahoe Counties CO- 747 PM MDT Thu Jul 31 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ADAMS COUNTY UNTIL 815 PM MDT... At 747 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles southeast of Leader, or 30 miles south of Fort Morgan, moving east at 5 mph. HAZARD...Landspouts, wind gusts up to 40 mph, and half inch size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Gusty winds could knock down tree limbs and blow around unsecured objects. Locations impacted include... Mainly rural areas of Southeastern Adams County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If a tornado is spotted seek shelter inside a sturdy building. && LAT...LON 3981 10410 3989 10406 3992 10382 3975 10389 TIME...MOT...LOC 0147Z 286DEG 5KT 3984 10399 LANDSPOUT...POSSIBLE MAX HAIL SIZE...0.50 IN MAX WIND GUST...40 MPH Hiris
Special weather statement, Jul 31, 7:55 PM MDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Denver CO
755 PM MDT Thu Jul 31 2025
COZ044-049-010245-
Morgan County CO-Washington County CO-
755 PM MDT Thu Jul 31 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MORGAN
AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 845 PM MDT...
At 755 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Brush to over Twelve-Mile Corner,
or extending from 6 miles east of Fort Morgan to 15 miles south of
Fort Morgan, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Fort Morgan, Brush, Hillrose, Snyder, Gary, Midway, Adena School,
Twelve-Mile Corner, Prewitt Reservoir, Adena, Union and Messex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Heavy rain is occurring with these storms and may lead to flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4000 10391 4027 10379 4032 10381 4046 10347
4044 10347 4044 10336 4031 10330 4001 10335
TIME...MOT...LOC 0155Z 252DEG 19KT 4029 10368 4019 10370 4005 10379
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HirisLocal storm report, Jul 31, 8:12 PM MDT, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
812 PM MDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Tstm Wnd Gst 2 NNE New Raymer 40.63N 103.83W
07/31/2025 M58 MPH Weld CO AWOS
AWOS station K1NW 1 NNE New Raymer.
0546 PM Hail 13 NNE Purcell 40.81N 104.50W
07/31/2025 M1.50 Inch Weld CO Storm Chaser
Report via Spotter Network.
0520 PM Hail 6 NE Nunn 40.77N 104.69W
07/31/2025 M1.00 Inch Weld CO Cocorahs
&&Special weather statement, Jul 31, 8:16 PM MDT, 2 hours 21 minutes before
Special Weather Statement National Weather Service Denver CO 816 PM MDT Thu Jul 31 2025 COZ045-010300- Central and East Adams and Arapahoe Counties CO- 816 PM MDT Thu Jul 31 2025 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ARAPAHOE AND SOUTHEASTERN ADAMS COUNTIES UNTIL 9 PM MDT... At 816 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Shamrock, or 30 miles south of Fort Morgan, moving east at 10 mph. HAZARD...Landspouts, wind gusts up to 50 mph, and nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Gusty winds could knock down tree limbs and blow around unsecured objects. Locations impacted include... Shamrock. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Heavy rain is occurring with this storm and may lead to flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3980 10403 3988 10402 3990 10371 3966 10380 TIME...MOT...LOC 0216Z 284DEG 7KT 3983 10392 LANDSPOUT...POSSIBLE MAX HAIL SIZE...0.88 IN MAX WIND GUST...50 MPH Hiris
Special weather statement, Jul 31, 8:27 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Denver CO
827 PM MDT Thu Jul 31 2025
COZ048>051-010315-
Logan County CO-Sedgwick County CO-Washington County CO-Phillips
County CO-
827 PM MDT Thu Jul 31 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT PHILLIPS...SEDGWICK...
EASTERN LOGAN AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 915 PM
MDT...
At 827 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 5 miles northeast of Twin Buttes to
near Akron, or extending from 24 miles west of Julesburg to near
Akron, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Holyoke, Akron, Julesburg, Haxtun, Otis, Fleming, Ovid, Sedgwick,
Crook, Paoli, St Petersburg, Highland Center, Lone Star, Burdett,
Proctor, Fairfield, Twin Buttes, Marks Butte, Platner and
Sixteen-Mile Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Heavy rain is occurring with these storms and may lead to flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4029 10347 4046 10314 4071 10298 4100 10304
4100 10218 4065 10216 4044 10236 4044 10278
4035 10278 4035 10279 4004 10279 4009 10347
TIME...MOT...LOC 0226Z 276DEG 23KT 4097 10272 4067 10274 4020 10323
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 TO 55 MPH
HirisSpecial weather statement, Jul 31, 9:28 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Denver CO
928 PM MDT Thu Jul 31 2025
COZ051-010415-
Phillips County CO-
928 PM MDT Thu Jul 31 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EASTERN PHILLIPS
COUNTY UNTIL 1015 PM MDT...
At 928 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 6 miles northwest of Holyoke to 9 miles
north of Eckley, or extending from 6 miles northwest of Holyoke to
13 miles northeast of Yuma, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Holyoke, Amherst and Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4044 10250 4050 10244 4066 10247 4071 10205
4044 10205
TIME...MOT...LOC 0328Z 281DEG 22KT 4066 10237 4048 10228 4024 10253
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HirisThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:18 PM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 31, 6:25 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 50 min |
| Jul 31, 6:58 PM MDT | Areal Flood Advisory | BOU | Logan, Weld | 3 hr |
| Jul 31, 7:12 PM MDT | Special Weather Statement | BOU | Logan | 48 min |
| Jul 31, 7:47 PM MDT | Special Weather Statement | BOU | Adams | 28 min |
| Jul 31, 7:55 PM MDT | Special Weather Statement | BOU | Morgan | 50 min |
| Jul 31, 8:16 PM MDT | Special Weather Statement | BOU | Adams | 44 min |
| Jul 31, 8:27 PM MDT | Special Weather Statement | BOU | Phillips, Sedgwick | 48 min |
| Jul 31, 8:29 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 31 min |
| Jul 31, 8:42 PM MDT | Areal Flood Advisory | BOU | Adams | 38 min |
| Jul 31, 9:20 PM MDT | Flash Flood Warning | BOU | Adams | 4 hr |
| Jul 31, 9:28 PM MDT | Special Weather Statement | BOU | Phillips | 47 min |
| Jul 31, 11:16 PM MDT | Areal Flood Advisory | BOU | Adams, Morgan | 12 hr |
| Aug 1, 3:11 PM MDT | Special Weather Statement | BOU | Elbert | 49 min |
| Aug 1, 3:28 PM MDT | Special Weather Statement | BOU | Arapahoe | 47 min |
| Aug 1, 3:33 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 42 min |
| Aug 1, 3:47 PM MDT | Special Weather Statement | BOU | Adams | 28 min |
| Aug 1, 3:59 PM MDT | Special Weather Statement | BOU | Elbert | 46 min |
| Aug 1, 4:46 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 29 min |
| Aug 1, 5:04 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 41 min |
| Aug 1, 5:42 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 48 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.